Get your Health question answered in 3 easy steps

148 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes swelling and redness around the mouth?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2007
Answered : 2917 Questions
Question
Patient : About two weeks ago, I developed small, red bumps and red irritation around my mouth. It proceeded to worsen so went to a walk-in appointment with dermatologist. I was prescribed a general anti-biotic and face cream. Getting no better, I went to a walgreens walk-in clinic on Thanksgiving day, because the swelling had dramatically worsened and could hardly open my mouth; was prescribed another general antibiotic. By Sunday 11/26, my mouth was HUGE and irritated, so went to an ER walk-n and was prescribed an anti-fungal. The irritation and swelling subsided, but now is starting to return: agitation, redness around mouth and patches of swelling. How can I rid of this before it once again worsens into the area around my mouth getting huge. Could it be from intimacy with my wife who may had a yeast infection; I was told this. If so, what can I do?
Thu, 10 May 2018 in Skin Hair and Nails
 
 
Answered by Dr. Asmeet Kaur Sawhney 34 minutes later
Brief Answer:
Bacterial infection, oral & topical antibiotics, antihistaminics

Detailed Answer:
Hi
Thanks for being at Healthcaremagic
I have gone through your complaints and reviewed the attached photographs.
It seems to be a bacterial infection of the skin.
It is not looking like a fungal or yeast infection.
If I was your treating doctor I would recommend you to take oral antibiotic like tablet cephalexin 500 mg twice daily for 7 days and apply topical antibiotic like mupirocin cream on the affected areas twice daily.
Besides this for irritation take antihistaminic like tablet cetrizine 10 mg once or twice daily depending on the intensity of irritation.
Antibiotics are prescription medicines and you need to see the doctor in person to get them.
Regards
Dr Asmeet
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist